Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 5, 2012, 4:49 PM EDT for Pike County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 5, 2012, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
County Pike County, OH
The radar
The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WWUS81 KILN 052049 SPSILN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 449 PM EDT THU JUL 5 2012 OHZ082-052115- PIKE OH- 449 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PIKE COUNTY THROUGH 515 PM EDT... AT 447 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PIKETON... MOVING SOUTH AT 10 MPH. WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN PIKE COUNTY...INCLUDING WAKEFIELD. LAT...LON 3895 8288 3896 8309 3910 8305 3909 8286 $$ ASL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:23 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 5, 4:23 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT THU JUL 5 2012
.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL EXPAND ACROSS THE REGION KEEPING A
HOT AIR MASS IN PLACE. THE HEAT WAVE WILL BREAK EARLY NEXT WEEK
AFTER A COLD FRONT MOVES THROUGH SUNDAY...ALLOWING COOLER AIR TO
MOVE IN.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
OUTFLOW BOUNDARY FROM EARLIER CONVECTION REMAINS ACROSS THE FAR
SOUTHERN ZONES. CANNOT RULE OUT SOME ISOLATED CONVECTION
CONTINUING TO REDEVELOP THROUGH THE REST OF THE AFTERNOON.
FOCUS THEN SHIFTS NORTH AGAIN AS STORMS CONTINUE TO DEVELOP OVER
NORTHERN OHIO AND SOUTHERN MICHIGAN. THESE WILL DROP SOUTH
SOUTHEAST INTO THE FORECAST AREA LATE THIS AFTERNOON INTO THE
EVENING. MESOANALYSIS SHOWS THAT ATMOSPHERE HAS LARGELY RECOVERED
FROM EARLIER OUTFLOW. SO STORMS SHOULD BE ABLE TO MAINTAIN
THEMSELVES. THERE WILL BE A THREAT OF SEVERE WEATHER WITH SOME OF
THESE STORMS.
EXPECT CONVECTION TO WEAKEN LATER IN THE NIGHT. HAVE LEANED TOWARDS
WARM END OF GUIDANCE FOR LOWS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
AXIS OF THE UPPER HIGH WILL SPREAD ACROSS THE AREA FRIDAY AND
REMAIN INTO FRIDAY NIGHT. EXPECT THIS TO CAP OFF CONVECTIVE
POTENTIAL AND ALLOW TEMPERATURES TO BE AT OR ABOVE RECORD LEVELS.
JUL 6 RECORDS CVG 98 IN 1874
CMH 98 IN 1881
DAY 100 IN 1911
FORECAST TEMPERATURES AND DEW POINTS WILL PUSH HEAT INDICES TO 105
OR ABOVE DURING PEAK HEATING. LOWS WILL BE SIMILAR OR SLIGHTLY
WARMER THAN TONIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE FA ON SATURDAY.
TEMPERATURES WILL BE AROUND 100 DEGREES WITH HEAT INDEX VALUES
AROUND 105 TO 110 DEGREES. THE EXCESSIVE HEAT WARNING CONTINUES TO
BE IN EFFECT THROUGH SATURDAY. PRECIPITATION WILL HOLD OFF DURING
THE DAY ON SATURDAY. A FRONTAL BOUNDARY WILL BEGIN TO APPROACH THE
AREA SATURDAY NIGHT. MODELS DIFFER ON TIMING OF THE FRONTAL
BOUNDARY AND ON PRECIPITATION. THE GFS CONTINUES TO BE FASTER AND
THE ECMWF CONTINUES TO BE SLOWER. CONTINUED TO GO CLOSER TO THE
SLOWER ECMWF SOLUTION. THIS BRINGS THE GREATEST CHANCE OF
PRECIPITATION INTO THE AREA SUNDAY AFTERNOON INTO SUNDAY NIGHT
BEFORE TAPERING OFF ON MONDAY. TEMPERATURES ON SUNDAY WILL BE
COOLER THAN ON SATURDAY HOWEVER STILL EXPECT HIGHS IN THE UPPER 80S
TO THE LOW 90S. MONDAY THROUGH THURSDAY WILL BE COOLER WITH HIGHS
IN THE LOW TO MIDDLE 80S. A SYSTEM SOUTH OF THE AREA WILL BRING
PRECIPITATION INTO MAINLY SE PORTIONS OF THE FA FOR WEDNESDAY AND
THURSDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON NEAR THE REMNANT
OUTFLOW BOUNDARY ALONG THE OHIO RIVER. THE AIRMASS ALONG AND SOUTH
OF THIS BOUNDARY REMAINS UNSTABLE SO WILL HANG ON TO THE
POSSIBILITY OF A THUNDERSTORM AT KLUK/KCVG THROUGH THE NEXT COUPLE
OF HOURS...WITH A LINGERING VCTS INTO EARLY EVENING. TO THE NORTH
OF THE BOUNDARY...THE AIRMASS IS MUCH LESS UNSTABLE SO THINK ANY
THUNDERSTORM THREAT IN THE SHORT TERM IS FAIRLY LOW. HOWEVER...WE
SHOULD SEE SOME DESTABILIZATION THROUGH LATE AFTERNOON AS THE
AIRMASS BEGINS TO RECOVER. CONVECTION ACROSS SOUTHEAST MICHIGAN
AND LAKE ERIE IS NOT VERY ORGANIZED AT THIS TIME...BUT AS THIS
DROPS SOUTH...TOUGH TO RULE OUT SOME ISOLATED STORMS SNEAKING
BACK INTO CENTRAL OHIO THROUGH EARLY EVENING. OTHERWISE...EXPECT
MAINLY CLEAR SKIES OVERNIGHT WHICH COULD LEAD TO THE DEVELOPMENT
OF SOME PATCHY MVFR BR. THE BEST CHANCE OF THIS WILL BE AT KLUK
AND WILL BE SOMEWHAT DEPENDENT ON WHETHER OR NOT THEY GET ANY RAIN
THIS AFTERNOON. SCATTERED CU SHOULD THEN REDEVELOP LATER FRIDAY
MORNING INTO EARLY AFTERNOON.
OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY INTO MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR KYZ089>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...JGLHazardous weather outlook, Jul 5, 5:02 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT THU JUL 5 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-060915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 502 AM EDT THU JUL 5 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ANY THUNDERSTORMS THAT DEVELOP WILL GROW IN AN UNSTABLE AIRMASS AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 1:00 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 100 PM EDT THU JUL 5 2012 OHZ070-077-051730- BUTLER OH-HAMILTON OH- 100 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HAMILTON AND SOUTHERN BUTLER COUNTIES THROUGH 130 PM EDT... AT 1256 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FAIRFIELD THAT WAS DRIFTING SLOWLY SOUTH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WYOMING...SPRINGDALE... READING...NORTH COLLEGE HILL...MOUNT HEALTHY...FOREST PARK AND FINNEYTOWN. ALSO...PLEASANT RUN FARM...PLEASANT RUN...WOODLAWN...WHITE OAK WEST...WHITE OAK EAST...WHITE OAK...NORTHGATE AND NORTHBROOK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3921 8440 3919 8464 3935 8461 3936 8447
Local storm report, Jul 5, 1:25 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL FOREST PARK 39.29N 84.53W
07/05/2012 E1.00 INCH HAMILTON OH TRAINED SPOTTER
&&
MYRONPSpecial weather statement, Jul 5, 1:29 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
129 PM EDT THU JUL 5 2012
KYZ099-100-OHZ079-081-051815-
LEWIS KY-MASON KY-ADAMS OH-BROWN OH-
129 PM EDT THU JUL 5 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BROWN...
SOUTHERN ADAMS...EASTERN MASON AND LEWIS COUNTIES THROUGH 215 PM
EDT...
AT 128 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BRADYSVILLE TO TANNERY...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX...ABERDEEN...
TOLLESBORO...MAYSVILLE...HEAD OF GRASSY...WASHINGTON AND LEWISBURG.
ALSO...CHARTERS...KINNICONICK...HERRON HILL...STRICKLETT...
RECTORVILLE...SOMO...ORANGEBURG AND EPWORTH ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
3848 8359 3852 8364 3845 8385 3848 8391
3883 8373 3855 8310 3849 8318 3847 8318
3843 8323 3833 8323 3832 8335Special weather statement, Jul 5, 2:10 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 210 PM EDT THU JUL 5 2012 OHZ078-051845- CLERMONT OH- 210 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLERMONT COUNTY THROUGH 245 PM EDT... AT 209 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WILLOWVILLE...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WITHAMSVILLE... BATAVIA...AMELIA...WILLIAMSBURG AND BETHEL. ALSO...OWENSVILLE...LINDALE...EAST FORK STATE PARK...BANTAM AND NICHOLSVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3903 8431 3921 8428 3913 8400 3891 8409
Special weather statement, Jul 5, 3:35 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 335 PM EDT THU JUL 5 2012 OHZ079-081-052000- ADAMS OH-BROWN OH- 335 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN BROWN AND WESTERN ADAMS COUNTIES THROUGH 400 PM EDT... AT 327 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR RUSSELLVILLE...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WINCHESTER AND SEAMAN. ALSO...FINCASTLE...DECATUR AND CHERRY FORK ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3899 8351 3878 8355 3885 8389 3900 8384 ASL
Special weather statement, Jul 5, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 449 PM EDT THU JUL 5 2012 OHZ082-052115- PIKE OH- 449 PM EDT THU JUL 5 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PIKE COUNTY THROUGH 515 PM EDT... AT 447 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PIKETON... MOVING SOUTH AT 10 MPH. WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN PIKE COUNTY...INCLUDING WAKEFIELD. LAT...LON 3895 8288 3896 8309 3910 8305 3909 8286 ASL
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:07 PM EDT | Special Weather Statement | ILN | Clermont | 38 min |
| Jul 4, 8:23 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 23 min |
| Jul 4, 8:31 PM EDT | Special Weather Statement | ILN | Hardin | 44 min |
| Jul 4, 8:53 PM EDT | Special Weather Statement | ILN | Delaware, Hardin, Logan, Union | 37 min |
| Jul 4, 9:26 PM EDT | Special Weather Statement | ILN | Delaware, Hardin, Union | 49 min |
| Jul 4, 9:40 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Hardin, Logan, Union | 35 min |
| Jul 4, 9:55 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 35 min |
| Jul 4, 10:13 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 17 min |
| Jul 4, 10:22 PM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| Jul 4, 10:31 PM EDT | Special Weather Statement | ILN | Champaign, Delaware, Franklin, Licking, Logan, Union | 44 min |
| Jul 4, 10:35 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 25 min |
| Jul 4, 10:51 PM EDT | Special Weather Statement | ILN | Clark, Fairfield, Fayette, Greene, Hocking, Madison and 1 more | 39 min |
| Jul 4, 10:55 PM EDT | Areal Flood Advisory | ILN | Hardin, Logan, Union | 2 hr |
| Jul 4, 11:26 PM EDT | Special Weather Statement | ILN | Champaign, Fairfield, Franklin, Madison | 49 min |
| Jul 4, 11:57 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 48 min |
| Jul 5, 12:26 AM EDT | Special Weather Statement | ILN | Hocking | 34 min |
| Jul 5, 1:55 AM EDT | Special Weather Statement | ILN | Franklin | 35 min |
| Jul 5, 2:17 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 43 min |
| Jul 5, 2:59 AM EDT | Special Weather Statement | ILN | Fairfield | 31 min |
| Jul 5, 3:37 AM EDT | Special Weather Statement | ILN | Licking | 38 min |
| Jul 5, 12:39 PM EDT | Special Weather Statement | ILN | Adams | 36 min |
| Jul 5, 1:00 PM EDT | Special Weather Statement | ILN | Hamilton | 30 min |
| Jul 5, 2:10 PM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| Jul 5, 3:35 PM EDT | Special Weather Statement | ILN | Brown | 25 min |
| Jul 5, 5:09 PM EDT | Special Weather Statement | ILN | Scioto | 36 min |
| Jul 5, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 30 min |
| Jul 5, 5:18 PM EDT | Special Weather Statement | ILN | Pike | 27 min |
| Jul 5, 5:46 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 44 min |
| Jul 5, 6:24 PM EDT | Special Weather Statement | ILN | Auglaize, Hardin | 51 min |
| Jul 5, 6:37 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 38 min |
| Jul 5, 6:43 PM EDT | Special Weather Statement | ILN | Mercer | 32 min |
| Jul 5, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 35 min |
| Jul 5, 7:15 PM EDT | Special Weather Statement | ILN | Delaware, Logan, Shelby, Union | 30 min |
| Jul 5, 7:41 PM EDT | Special Weather Statement | ILN | Auglaize, Champaign, Darke, Delaware, Logan, Mercer and 3 more | 49 min |
| Jul 5, 1:29 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 46 min |
| Jul 5, 4:55 PM EDT | Special Weather Statement | ILN | Grant | 35 min |
| Jul 5, 5:55 PM EDT | Special Weather Statement | ILN | Owen | 35 min |
| Jul 5, 6:46 PM EDT | Special Weather Statement | ILN | Campbell | 44 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.